| Model Number |
8888145016 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
06/05/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during treatment, it was found that less than 1 ml of blood was leaking from a small gap where the extension tube was attached to the hub.The customer was uncertain if it was the venous side that had an issue.The customer stated that the leak appeared due to partial disconnection of the extension tube.The catheter was not repaired.Alcoholic chlorhexidine was the cleaning agent used on the device and used to treat the insertion site prior to product placement.Tego was not utilized and there was no luer adapter issue.Standard bloodlines, syringes and bd q-syte were utilized on the device.Flushing was done prior to use and had a normal outcome.Nothing unusual was observed on the device prior to use.There were no damages noted on the product where the leak was observed (none other than what was reported).The extension was clamped above the hub and clamps were moved to a new location after each treatment.Treatment was stopped.A femoral acute catheter was inserted at the facility to facilitate ongoing dialysis.The patient was then transferred approximately 300 kilometers to have the affected chronic catheter removed/re-wired and another one replaced.The re-wiring (replacement) with a competitor's product was due to occur on (b)(6) (thursday) at another facility.The patient was exposed to another invasive procedure to have catheter replaced.Consequently, the event exposed the patient to two additional interventions.It was also stated that it was not confirmed if there were any complications with the procedure.The patient was not responsible for any care of the catheter.There was no other medical intervention required, including blood transfusion.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted there was a disconnection in the extension tube which led to a leak.It was reported that there was a leak or hole on the extension tube at or near the luer adapter.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur by clamping the tubing too close to the luer adapter.Clamping the extension tube close to the luer adapter can cause excess stress on the extension tubing which can lead to breaks/leaks in the tubing where it connects to the luer adapter.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: clamping repeatedly on the same spot could weaken the tubing and clamping near the adapter and hub should be avoided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.